Bipolar Disorder Community
Paxil & BiPolar
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Paxil & BiPolar

I have been on and off Paxil for 5 years now. I started on CR low dose, now at 30mg no cr. My body is used to it... and it doesnt help me very much anymore-although it is better than being with out any medication at all. Soon I will be getting re-evaluated and I know they're going to ask me to wean off it. I am really scared, because I know the few times I have lapsed in dose, it has been absolutely horrible. Any advice? Any info? Everything I find online is abstract and not really helpful. I know I have to decrease super slow and i'm scared its going to take 3-6 months :( Advice would be greatly appreciated!!
Related Discussions
3 Comments Post a Comment
Blank
574118_tn?1305138884
Unfortunately my experience with paxil/seroxat/paroxetine was really bad. It took quite a while for withdrawal. The reason i tried it, is that i read that it goes well with lamictal. my pdoc was a fool i suppose, i tried many pdocs at the time, and since i tried lexapro/escitalopram/cipralex and drove me manic after 2 months I switched to paxil to realise that it's stronger. they say the strongest is effexor. I suppose all SSRI aren't suitable for BP. You are right go very slowly with it even if it takes a long time. However while I was withdrawing from it i took stablon an SSRE it was tough but in order not to crash quickly so i landed smoothly.

I really can't tell you more, except very slow withdrawal. All i can say is Good Luck. it isn't your fault, the brochure of seroxat says it needs long time to wean off. I am sure your pdocs know some tricks to reduce withdrawal symptoms, perhaps some antipsychotics which contain antidepressant properties like seroquel.
Blank
585414_tn?1288944902
If you need full information on anti-depressents and mood stabilizers the following sites would be of help:
http://www.medhelp.org/health_pages/Mental%20Health/Useful-Bipolar--Depression-Webisites/show/523?cid=105
Anti-depressents can worsen mania in people with bipolar but some mood stabilizers have more of an anti-depressent effect than others. Speak to your psychiatrist about it.
Blank
Avatar_f_tn
If they start you on another med right away you may not go thru any withdrawl (withdrawal). Depends on you and your dr. You need to let your dr know what a hard time you have without it. Hopefully the next med they put you on will help you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
bbaggins
FL
Avatar_f_tn
Blank
Crystal413
VA